Hail, Park
- When
- May 30, 1:20 PM MST
- Where
- Park County, 9.77 mi W of Lake George
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.960, -105.550
A short lived tornado touched down in Park County. No damage was observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A short lived tornado touched down in Park County. No damage was observed. The storm also produce penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 30, 11:11 AM MST, 2 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 1211 PM MDT Sun May 30 2021 .UPDATE... Issued at 1201 PM MDT Sun May 30 2021 In general, the forecast is looking alright. Stratiform rain has filled in nicely this morning from about Denver northward, with embedded thunderstorms moving east along a weak mid level frontal zone across northern Colorado. The shortwave that will bring enhanced lift and fill in the rain further south is evident moving into central Colorado now. This should provide a period of more widespread moderate rainfall and another round of thunderstorms as it moves from the central mountains this afternoon across the Front Range and onto the plains this evening. Temperatures will go nowhere with the thick clouds and rainfall. The flood potential looks about the same, see the hydro section below for more detail. && .SHORT TERM...(Today and tonight) Issued at 352 AM MDT Sun May 30 2021 Area radars are showing another batch of, mainly, light rain showers have broken out across the central CWA at this time. Models continue to show a weak, slow moving, upper trough to push slowly east today and tonight, with the upper trough axis to be over the western Colorado border by 12Z Monday. The main aspects of the current forecast are on track, with plenty of moisture and pretty widespread light to moderate rainfall expected for, at least, the next 18-24 hours. Light to moderate southwesterly flow aloft will be in place today and tonight ahead of the approaching trough. Weak upward vertical velocity if progged for the CWA on the QG Omega fields today and tonight. Cross sections and forecast soundings show the deepest the upslope flow gets is about up to 650 MB late this afternoon. The progged CAPE is mainly over the foothills and mountains today, not much over the plains. Precipitable water values range from 0.50 inch in the mountains today and tonight to almost 1.00 over the eastern border area. Models do keep the boundary layer winds upsloping the first two periods. The various model's QPF fields are all over the place, however, they mostly agree that the highest amounts of rain should occur from 18Z to 00Z this afternoon. Will leave high pops in today and this evening and taper them down to "chance"s after 06Z overnight tonight. Of course, will need to watch the burn scares for flooding today and tonight. For temperatures, today's highs should be stay pretty much steady through out the day with 50s F over the plains. .LONG TERM...(Monday through Saturday) Issued at 309 AM MDT Sun May 30 2021 A weak upper level trough will continue to affect the area on Mon with weak upslope flow along the front range. Combination of weak qg ascent and abundant moisture will lead to another round of showers with a few storms over the higher terrain. The best chc of rain will extend from the I-25 Corridor into the higher terrain. Some accumulating snow may occur in the mtns above 10000 feet. Highs over nern CO will range from the mid 50s to mid 60s with the warmest readings over the far northeast plains. By Mon night the upper level trough will move southeast of the area with precip ending from north to south thru the evening hours. On Tue, a disturbance in NNW flow aloft may bring a chc of aftn showers and storms. Highs will rise into the lower to mid 70s across nern CO. For Wed, drier air in northerly flow aloft will be over the area. There will probably be just enough lingering moisture combined with decent lapse rates for a slight chc of aftn storms over the higher terrain. Temperatures will continue to rise with readings in the upper 70s to lower 80s over the plains. By Thu into Fri an upper level ridge will build into the area. The GFS has some moisture riding over the top of the ridge and affecting the higher terrain, both days, while the ECMWF has a drier airmass. For now will just mention a slight chc of aftn storms both days. Highs across nern CO will be in the 80's both days. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1201 PM MDT Sun May 30 2021 IFR conditions with areas of LIFR ceilings will persist in the Denver area through tonight. Scattered thunderstorms are expected through about 03z. && .HYDROLOGY... Issued at 1201 PM MDT Sun May 30 2021 The current environment with a saturated deep neutral lapse rate has been fairly productive for rainfall given the forcing, so we may bump up rainfall forecasts a bit. It does still look like any thunderstorms will be moving enough to limit heavy rain to less than an hour. The flood threat should still be limited to a storm over the new burn areas or possibly minor flooding from the heavier sustained rain in those same areas. Otherwise we just expect minor street flooding during the periods of heavy rain. There will be another round of showers with a few afternoon storms on Monday. Flash flood potential in the burn scars will remain limited. Tuesday will see another chance of afternoon showers and storms. Once again the flash flood potential looks limited. Wednesday and Thursday will be drier with only a slight chance of afternoon storms. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Gimmestad SHORT TERM...RJK LONG TERM....RPK AVIATION...Gimmestad HYDROLOGY...Gimmestad/RPK
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1119 AM MDT Sun May 30 2021 COZ030>051-311730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1119 AM MDT Sun May 30 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Light to moderate rain is expected through tonight from the Front Range eastward. Areas west of the Front Range will have occasional rain showers. There will be isolated thunderstorms as well. There is a low risk of flash flooding in the foothills burn areas. Elsewhere only minor street flooding is expected during the periods of heavier rain. There will be snow over the higher mountains. Accumulations of up to 6 inches are possible above 11,000 feet, with minor accumulations on grassy areas possible below that as the snow level drops as low as 10,000 feet tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A cool, moist weather pattern will continue on Monday with another good chance of showers and a few afternoon storms. Some accumulating light snow will occur above 10000 feet. Tuesday will see a chance of isolated showers and thunderstorms mainly in the afternoon. Wednesday and Thursday will be drier and warmer with just a slight chance of thunderstorms over the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Bowen
Special Weather Statement
National Weather Service Denver CO
1253 PM MDT Sun May 30 2021
COZ032-034-301945-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Grand and Summit Counties Below 9000 Feet CO-
1253 PM MDT Sun May 30 2021
...SPECIAL WEATHER STATEMENT...
At 1252 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Hot Sulphur Spring to 4 miles
west of Frisco, Movement was northeast at 25 mph.
Pea to Half inch hail and frequent lightning is expected with these
storms. Hail may accumulate on roadways causing hazardous travel.
Locations impacted include...
Breckenridge, Silverthorne, Frisco, Fraser, Winter Park, Dillon,
Silver Plume, Berthoud Pass, Loveland Pass, Berthoud Falls,
Bakerville, Vail Pass, Keystone, Tabernash and Elkdale.
LAT...LON 3954 10624 3953 10621 3956 10620 3960 10621
3961 10618 3965 10618 3966 10623 3993 10621
4010 10566 3994 10570 3993 10568 3989 10570
3985 10569 3976 10570 3976 10573 3975 10570
3958 10572 3949 10624
TIME...MOT...LOC 1852Z 238DEG 23KT 3993 10607 3959 10617
SCHLATTERSpecial Weather Statement
National Weather Service Denver CO
103 PM MDT Sun May 30 2021
COZ036-301930-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
103 PM MDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS COUNTY UNTIL 130
PM MDT...
At 103 PM MDT, Doppler radar was tracking a strong thunderstorm near
Deckers, or 34 miles southwest of Denver, moving east at 15 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Perry Park, Sprucewood and Devil's Head.
LAT...LON 3922 10522 3931 10523 3944 10501 3943 10500
3936 10496 3935 10497 3929 10497 3927 10495
3923 10496
TIME...MOT...LOC 1903Z 255DEG 11KT 3927 10519
SCHLATTERSpecial Weather Statement National Weather Service Denver CO 145 PM MDT Sun May 30 2021 COZ034-036-302015- South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet CO- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet CO- 145 PM MDT Sun May 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK...EASTERN SUMMIT AND SOUTHERN CLEAR CREEK COUNTIES UNTIL 215 PM MDT... At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles northwest of Grant, or 45 miles west of Denver, moving east at 10 mph. Penny size hail will be possible with this storm. Locations impacted include... Grant, Highland Park, Echo Lake, Guanella Pass, Mt Evans, Shawnee, Kenosha Pass, Harris Park and Keystone. LAT...LON 3974 10554 3941 10545 3940 10581 3962 10590 TIME...MOT...LOC 1944Z 254DEG 8KT 3949 10574 SCHLATTER
Special Weather Statement National Weather Service Denver CO 207 PM MDT Sun May 30 2021 COZ041-046-302045- Elbert/Central and East Douglas Counties Above 6000 Feet CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 207 PM MDT Sun May 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND NORTHWESTERN ELBERT COUNTIES UNTIL 245 PM MDT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Elizabeth, or 28 miles north of Colorado Springs, moving east at 25 mph. Penny size hail will be possible with this storm. Locations impacted include... Elbert, Elizabeth, Kiowa and Ponderosa Park. LAT...LON 3914 10477 3935 10479 3953 10428 3918 10419 TIME...MOT...LOC 2007Z 259DEG 20KT 3927 10469 SCHLATTER
The Denver radar (KFTG), 126 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
1 hail, 1 tornado. Local standard time, as filed.
A tornado briefly touched down near Eleven-mile Reservoir. No damage was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2021Every state in 2021This day in weather historyThe tornado archive for Colorado, 2021Warnings in Colorado, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 955548, 955547.